How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. James Your Own Question
Dr. James
Dr. James, Board Certified Ophthalmologist
Category: Eye
Satisfied Customers: 2286
Experience:  Eye Physician and Surgeon
Type Your Eye Question Here...
Dr. James is online now
A new question is answered every 9 seconds

Ive noticed my vision becoming increasingly blurry recently.

This answer was rated:

I've noticed my vision becoming increasingly blurry recently. Though it may not be related, for the last week or so, my eyes have been sore, and sensitive to pressure. Activities such as reading, looking at the computer, and watching television quickly become painful and can lead to headaches. For the last two days, I've also had a white light occasionally move along the right side of my right eye. It doesn't matter if my eye is open or not. Is this something I should be concerned about, or just perhaps a passing irritant.

When did these symptoms start?
How old is your glasses/contact prescription?
How long do the headaches last?
Do you have a history of migraines?
Customer: replied 6 years ago.
The general blurring has been going on for a couple of months I think. The pain and sensitivity to pressure has been going on for about a week. The occasional light moving through my right eye started two days ago. My prescription is about a year old. The headaches usually last the day. They're usually not disabling, just painful. I do get migraines from time to time. My seizure medication (topamax) prevents the majority of them.

There are a few possibilities. The first could be intermittent increase in eye pressure. Topamax has an uncommon but known side effect of acute or intermittent angle closure glaucoma. This is where the eye pressure increases causing redness, light sensitivity, blurred visions and headaches. You need to see an ophthalmologist to evaluate for this. Call your primary care doctor or neurologist before you consider stopping this medication. Other possibilities could be a change in prescription causing these visual disturbances (asthenopia). Migraines can have visual symptoms and associated headache as well.

Your symptoms are most concerning for a Topamax side effect in the eyes that I mentioned earlier. Talk to you doctor and schedule an eye exam to check your eye pressures.

Remember to press the green ACCEPT button. It was a pleasure helping you with your question. Best wishes to you. Feel free to ask any additional questions.
Dr. James and other Eye Specialists are ready to help you
Customer: replied 6 years ago.
Thank you, XXXXX XXXXX unaware of the possible ocular effects of topamax. Adjusting my medicine on my own would be taking my life into my unqualified hands, and I'm not *quite* that silly. I'll get to an eye doctor right away. Thanks again :)
You're welcome. Best wishes. Smile

Related Eye Questions